Prolonged Bleeding and Acne

by Rachel
(New York, NY)

I have had acne since I was 13 years old and it only got progressively worse. I tried naturopathic medicine, acupuncture, megadosing on vitamins and doing accutane. Nothing has "cured" it. My Nuvaring (birth control) was the only thing that helped. I've only had two natural periods since I was 14 and I am 26 now.

The BC stabilized my hormones enough to finally clear my skin. I used it for 4 years until this year when I started to have uncontrollable bleeding for months and had to stop. I eat a very healthy plant-based diet, exercise (Living in NYC, I walk all the time and when I was on BC, I was able to make extra money as a fitness model). I even take Chaste Berry and Saw Palmetto and everything else that I've been told would help my hormones but so far the only thing that has worked bleeding-wise is progesterone cream.

HOWEVER, I am writing today because while progesterone cream has been the best thing so far (I stopped the BC in early May so it's been 4 months) it has only helped with making sure I bleed. I didn't have a period in May or June but my skin was okay. I then started the low Emerita recommended dose of 20mg morning and night in late July and after only a couple of days my period started. I bled for 9 days. Then it stopped which was great, but then it started again in a week. I upped my dose to 100mg a day, the bleeding slowly ebbed off but again, it took 8-9 days. I've been taking 100mg since August 15th, so almost two weeks. The bleeding finally, completely stopped today but it seemed to coincide with monstrous breakouts on my chin and left cheek. I haven't broken out this badly in years. So, I don't know what to do. Do I continue taking the 100mg daily or do I stop when I'm "supposed to" - you could call what I've had this past month "breakthrough bleeding" but they were so heavy and with a week in between them I'd call them periods. I know that most people suggest three weeks of progesterone cream, then a week off. (to cause your period) That means in a couple more days for me, even though I just stopped bleeding. I'm really, really confused. Any help you might have would be amazing.

Thank you.

Comments for Prolonged Bleeding and Acne

Click here to add your own comments

Aug 31, 2015
re dosage
by: shalny

Review the menstruation page. If you click around the site, you should find it. I don't know why there isn't a direct link on the left to it, but there should be. Also check the forums. The progesterone you are taking may be stimulating your estrogen receptors and causing havoc with your symptoms. It is suggested on this site that you use the cream continuously for several months till your system kind of resets itself. Also, you may choose to increase the amount you are taking to counteract the estrogen dominance you may be experiencing.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...